MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION KIT; BIOPSY INSTRUMENT
Model Number 1816MSK
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A voluntary recall has been initiated for mission disposable core biopsy instrument kit which are product catalog/lot number specific.Reportedly the mission disposable core biopsy instrument kit may have a mismatch between the coaxial and the needle in the kit devices.Device incompatibility due to the external diameter of the biopsy instrument being larger than the internal diameter of the coaxial needle is most likely to result in no patient involvement or a clinically insignificant procedural delay.If the coaxial needle has been deployed, an additional device would be required.If a compatible device is not immediately available, the procedure may need to be repeated, resulting in minor injury from a new needle puncture and care may be prolonged.If efforts are made to use the device despite incompatibility, unusual adverse events such as needle tip breakage may occur.To date there have been no adverse events worldwide reported related to this issue.As result of the field action, this event is being reported as a malfunction reportable event.The manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is bd-santo domingo.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.(expiry date: 01/2025).
 
Event or Problem Description
It was reported that during biopsy procedure, the device was allegedly had incompatible issue.The procedure was completed by using another device.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a biopsy procedure, the device allegedly had incompatible issue.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: a voluntary recall has been initiated for mission disposable core biopsy instrument kit which are product catalog/lot number specific.Reportedly the mission disposable core biopsy instrument kit may have a mismatch between the coaxial and the needle in the kit devices.Device incompatibility due to the external diameter of the biopsy instrument being larger than the internal diameter of the coaxial needle is most likely to result in no patient involvement or a clinically insignificant procedural delay.If the coaxial needle has been deployed, an additional device would be required.If a compatible device is not immediately available, the procedure may need to be repeated, resulting in minor injury from a new needle puncture and care may be prolonged.If efforts are made to use the device despite incompatibility, unusual adverse events such as needle tip breakage may occur.To date there have been no adverse events worldwide reported related to this issue.As result of the field action, this event is being reported as a malfunction reportable event.H10: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the mission product is bd-santo domingo.H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.Two electronic photos were provided and reviewed.The first photo shows the product labelling information which matches with the trackwise details.The second photo shows that the three coaxial needles are placed inside a sealed package.Based on the photo review, the reported device-device incompatibility issue cannot be confirmed.Therefore, the investigation is inconclusive for the reported device-device incompatibility as no objective evidence was provided for the review.A definitive root cause for the alleged device-device incompatibility could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 01/2025), g3, h6 (method) h11: e1, h6 (result, conclusion) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
MISSION KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16626699
Report Number2020394-2023-00206
Device Sequence Number4457814
Product Code KNW
UDI-Device Identifier00801741097065
UDI-Public(01)00801741097065
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1816MSK
Device Catalogue Number1816MSK
Device Lot Number0001454295
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
UNKNOWN
Patient Sequence Number1
Patient Age60 YR
Patient SexMale